Alert archive / Georgia / Red Flag Warnings in 2009
Red Flag Warning 63, NWS Atlanta, GA
NWS Atlanta, GA issued this red flag warning at Feb 13, 2009, 4:12 AM EST for 78 counties in Georgia. It took effect at Feb 13, 2009, 1:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2009, 4:12 AM EST (09:12 UTC)
- In effect from
- Feb 13, 2009, 1:00 PM EST
- Expired
- Feb 13, 2009, 7:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Atlanta, GA
All 78 counties
Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Chattahoochee County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fayette County, GA, Forsyth County, GA, Fulton County, GA, Glascock County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pike County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Upson County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 62 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3041 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
390 WWUS82 KFFC 130912 RFWFFC RED FLAG WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 412 AM EST FRI FEB 13 2009 GAZ020>025-027-031>039-042>062-066>076-078>086-089>098-102>113- 131715- /O.NEW.KFFC.FW.W.0063.090213T1800Z-090214T0000Z/ BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN- GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY- BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON- LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS- TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL- MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY- LAURENS-TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI- WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS- 412 AM EST FRI FEB 13 2009 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EST THIS EVENING ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA DUE TO LOW RELATIVE HUMIDITIES AND DRY FUEL MOISTURES... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EST THIS EVENING. A RED FLAG WARNING IS IN EFFECT FOR AREAS GENERALLY ALONG AND SOUTH OF A LINE FROM CARROLLTON...TO CARTERSVILLE...TO GAINESVILLE. THIS WARNING INCLUDES THE CHATTAHOOCHEE AND OCONEE NATIONAL FORESTS. DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE HUMIDITIES OF 19 TO 25 PERCENT AND SOUTHWEST WINDS OF 5 TO 10 MPH CREATING DANGEROUS FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 24 HOURS. PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER YOU CAN BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME CAUTION. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING. $$
2 follow-up statements
905 WWUS82 KFFC 131435 RFWFFC RED FLAG WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 935 AM EST FRI FEB 13 2009 GAZ020>025-027-031>039-042>062-066>076-078>086-089>098-102>113- 140000- /O.CON.KFFC.FW.W.0063.090213T1800Z-090214T0000Z/ BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN- GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY- BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON- LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS- TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL- MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY- LAURENS-TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI- WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS- 935 AM EST FRI FEB 13 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EST THIS EVENING FOR CENTRAL AND PARTS OF NORTH GEORGIA FOR LOW RELATIVE HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EST THIS EVENING FOR THE AREA FROM CARROLL COUNTY TO BARTOW COUNTY TO HALL COUNTY AND SOUTH. THIS WARNING INCLUDES THE OCONEE NATIONAL FOREST. DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE HUMIDITIES OF 16 TO 23 PERCENT AND GENERALLY SOUTH WINDS OF 5 MPH OR LESS. THIS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 24 HOURS. PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER YOU CAN BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME CAUTION. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING. $$ BDL
735 WWUS82 KFFC 132345 RFWFFC RED FLAG WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 645 PM EST FRI FEB 13 2009 GAZ020>025-027-031>039-042>062-066>076-078>086-089>098-102>113- 140045- /O.EXP.KFFC.FW.W.0063.000000T0000Z-090214T0000Z/ BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN- GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY- BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON- LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS- TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL- MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY- LAURENS-TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI- WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS- 645 PM EST FRI FEB 13 2009 ...RED FLAG WARNING WILL EXPIRE AT 7 PM EST THIS EVENING FOR CENTRAL AND PARTS OF NORTH GEORGIA... THE RED FLAG WARNING THAT IS EFFECT FOR THE AREA FROM CARROLL COUNTY TO BARTOW COUNTY TO HALL COUNTY AND SOUTH WILL BE ALLOWED TO EXPIRE AT 7 PM EST THIS EVENING...AS MOISTURE CONTINUES TO INCREASE ACROSS THE AREA. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this red flag warning went out at Feb 13, 3:53 AM EST, 19 minutes earlier.
Area forecast discussion, Feb 13, 3:53 AM EST, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 353 AM EST FRI FEB 13 2009 .SHORT TERM /TODAY THROUGH SUNDAY/... CURRENT SATELLITE LOOP SHOWS A FEW HIGH CLOUDS STREAMING ACROSS THE AREA BUT OTHERWISE CLEAR SKIES FOR NOW. SHOULD BEGIN TO SEE MID LEVEL CLOUDS INCREASE LATER TODAY AS THE WEAKENING HIGH PRESSURE RIDGE OVER GA SHIFTS EASTWARD ALLOWING A LOW PRESSURE SYSTEM TO MOVE IN FROM THE LOWER MS VALLEY. MODELS SHOWING DEEPER MOISTURE INCREASING AFTER 00Z SAT FROM THE WEST WITH SHOWERS MOVING IN OVERNIGHT. INSTABILITY INDICES ARE VERY WEAK WITH THE ONSET OF THIS SYSTEM BUT LIS AND CAPES DO INCREASE DURING THE DAY SAT ACROSS SOUTH AND PORTIONS OF CENTRAL GA. PUT ISOLATED THUNDERSTORMS IN THE FORECAST SAT AFTERNOON ACROSS AREAS ALONG AND SOUTH OF A COLUMBUS TO DUBLIN LINE. THIS LOW PRESSURE SYSTEM IS EXPECTED TO BRING SHOWERS TO THE AREA THROUGH SAT EVENING BEFORE SINKING SOUTH ALONG THE GA/FL BORDER. A SECOND WAVE MOVES ALONG THE COLD FRONT WILL BRING A SLIGHT CHANCE OF MORE PRECIP SUN. THE DEEPER MOISTURE WITH THE SECOND WAVE ALSO STAYS ALONG THE GA/FL BORDER SO NOT EXPECTING MUCH AND NO CONVECTION WITH THIS ONE. .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... THE COLD FRONT FINALLY SINKS SOUTH INTO CENTRAL GA SUN EVENING AS A HIGH PRESSURE RIDGE BUILDS IN FROM THE NORTHERN PLAINS MON. THIS RIDGE MOVES OVER THE AREA MON KEEPING THE AREA PRECIPITATION FREE BEFORE MOVING OFF THE GA COAST TUE EVENING. ONCE THIS RIDGE MOVES OFF THE EASTERN SEABOARD IT WILL ALLOW A DEVELOPING LOW PRESSURE CENTER OVER THE CENTRAL PLAINS TO MOVE INTO THE GREAT LAKES REGION WED MORNING. ITS ASSOCIATED COLD FRONT WILL SWEEP THROUGH GA WED ALSO BUT THIS IS A VERY FAST MOVING FRONT WITH LITTLE INSTABILITY SO WILL ONLY GOING WITH SHOWERS FOR NOW. THE FRONT IS EXPECTED TO BE EAST OF THE AREA BY WED NIGHT WITH ANOTHER HIGH PRESSURE RIDGE BUILDING IN QUICKLY BEHIND IT THU/FRI. LOOKS LIKE WE ARE IN A PATTERN OF GETTING PRECIP EVERY 3-4 DAYS ACROSS THE STATE. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 73 49 59 43 61 / 5 60 50 5 20 ATLANTA 69 47 61 44 56 / 10 60 50 5 20 BLAIRSVILLE 65 41 58 36 57 / 5 60 40 5 20 CARTERSVILLE 69 45 61 39 58 / 10 60 50 5 20 COLUMBUS 71 53 65 48 63 / 30 90 70 10 30 GAINESVILLE 69 48 58 43 59 / 5 60 50 5 20 MACON 74 48 66 47 62 / 5 80 70 10 30 ROME 67 44 62 40 61 / 10 60 40 5 20 PEACHTREE CITY 70 43 62 39 57 / 10 70 50 5 20 VIDALIA 77 48 65 48 65 / 0 80 70 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM EST THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW... BARTOW...BIBB...BLECKLEY...BUTTS...CARROLL...CHATTAHOOCHEE... CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP... DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FAYETTE...FORSYTH... GLASCOCK...GREENE...GWINNETT...HALL...HANCOCK...HARRIS...HEARD... HENRY...HOUSTON...JACKSON...JASPER...JEFFERSON...JOHNSON... JONES...LAMAR...LAURENS...MACON...MADISON...MARION... MERIWETHER...MONROE...MONTGOMERY...MORGAN...MUSCOGEE...NEWTON... NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...PIKE... PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING... STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR... TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON...WALTON...WARREN... WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKES...WILKINSON. && 01
Hazardous weather outlook, Feb 12, 4:30 PM EST, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 430 PM EST THU FEB 12 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-131200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 430 PM EST THU FEB 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER EXPECTED. .SYNOPSIS... HIGH PRESSURE AND A VERY DRY AIRMASS HAVE SETTLED OVER THE REGION. .PRIMARY HAZARDS... DANGEROUS FIRE WEATHER CONDITIONS WILL ABATE THIS EVENING AS TEMPERATURES COOL AND RELATIVE HUMIDITIES INCREASE. NO OTHER HAZARDS ARE EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE EXPECTED ACROSS MAINLY CENTRAL GEORGIA LATE FRIDAY AND EARLY SATURDAY. THUNDERSTORMS ARE ALSO POSSIBLE LATE TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
Nearby
Red Flag Warnings in Georgia, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.